Why am I vomiting?
I am a 32 year old financial advisor, with a history of Crohn's disease. I have had Crohn's since I was 12 yrs old. I have had two surgery's both resulting in sesections of my small and large bowel. It seems as though about once every six weeks I throw up uncontrollably. Is it possible that scare tissue is causing a stricture? I am currently taking Imuran pen shots every other week as well as b12 shots once a month.
It is critical that you get in to see your gastroenterologist as soon as possible. As you know Crohn's disease is a condition that tends to relapse, resulting in multiple complications over the lifespan. In your case, you have already had two surgeries, for example. There are several possibilities for your uncontrollable nausea, but a worsening of your Crohn's disease needs to be considered. Especially if you are having worsening abdominal pain, blood in your stools, weight loss, or other usual symptoms associated with a Crohn's flare. The other possibility, as you mention, would be a problem with a stricture or scar tissue. This tissue can cause an obstruction of the intestine, usually of the small intestine. This can lead to periodic pain, abdominal bloating, and inability to move through intestinal contents, leading to vomiting. Your gastroenterologist will be able to help you determine what is going on. It may be necessary to have a repeat endoscopy, or you may need radiologic imaging of your abdomen or blood work to determine how inflamed your system is right now. I the meantime, if you experience any severe abdominal pain or bloating, or intractable nausea and vomiting, you should go to the emergency room.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.